babble, Cauda Equina, me and my medications, mental health, propoints, story of my life

In Which Tracy’s Medication Changes

FATGIRLslim | In Which Tracy Isn't Stupid Enough To Chew On Her Medication
Seriously, I am not stupid enough to chew on a medication that doesn’t come in gummy form

It’s been a while since I’ve spoken about Dr. David, mostly because it’s actually been a while since I last went to see him. This is possibly the longest time in between visits with my GP since we moved back to Scotland, probably because the last time I went to see him, was after I’d ended up in the A&E. When he shot down the whole Cauda Equina thing because haha, no, the A&E doctor totally wouldn’t have said that.

And then I had physio, and Andrew-the-physio said there was nothing that physio could do for me, so all I can basically do is to self-manage.

Four months without seeing Dr. David is definitely a record. Longest time previously is probably something like three months at most. Shortest would be three days, haha. I once went into an appointment, said, “I’ll try not to see you for at least a month!” and then had to make an emergency appointment three days later or so for my mutant leg.

But anyway, I digress. I’ve had this weird twitchy nerve in my cheek and lower left eyelid for almost two months now, and I’ve been hoping it’d go away with time and constant finger-massages whenever it came on. Nope, no luck.

My pooping and urinating functions are seriously going down the pan, pun entirely intended. Googling it, it’s looking more and more like that whole Cauda Equina thing mentioned in the above-linked post about the hospital/A&E visit could be a serious possibility. Not helped by my gaining weight. Admittedly, my gaining weight could be the problem here, but I didn’t have this problem when I weighed 449lbs. So why now?!

And the lump on the back of my head still hasn’t gone away. In fact, it has now split into two lumps. It’s no longer inflamed/sore, but it’s now two lumps. I don’t see that that’s really and improvement.

When I got in on Friday morning, I remembered to tell him about the eyelid twitch, and the head lump, and I even remembered to tell him about how the physio went (but not about what Andrew-the-physio said was the actual proper, i.e. I’ve got a fucking prolapsed spinal disc) and that I was to suggest looking at my pain medication, and maybe removing some and replacing it with something else, since I’m still in pain even while fully medicated.

Now, this is something that I’ve suggested by myself, a few times before, with no results. Behind the weight of a physio, even coming via me, it actually got a result.

In Which Tracy’s Medication Changes

I’ve to stop taking Gabapentin (which can, if you’re one of the unlucky 3%, cause quite bad bloating and weight gain as a side-effect) and now I’ve to take Pregablin (Lyrica) instead.

Now, Gabapentin has a 3% chance that you’ll gain weight.

From the Lyrica website:

Can LYRICA potentially cause weight gain?

In all clinical studies lasting up to 14 weeks, 9% of patients who were taking LYRICA gained weight, compared with 2% of patients taking a placebo.

Only 0.3% of patients in these studies decided to remove themselves from the studies because of weight gain.

*These patients gained 7% or more from their starting weight.

Oh, awesome. I’ve got a 300% larger chance of gaining weight on Pregablin, AND because I’m changing medications, there’s a chance that we’ll have to up the dose until it works… meaning I’ll still be in pain for a while.

BUT!

Hopefully it means that, once we increase the dose, I won’t be in pain. I’m also going to, maybe, next time I’m in, suggest coming off of Seroquel. I know it’s not the smartest idea in the world, for my brain, but for my body, I think it’s… uh. Kind of a necessity, if I don’t want my bones to crumble under the mass of my fat. Seroquel’s one of those drugs that I know is a terrible drug for people looking to lose weight, and Dr. Begum was supposed to be looking for an alternate for me, but nothing’s ever happened.

I’m just so frustrated right now that I’m following the ProPoints plan, tracking as I go, and I’m gaining weight?

I know medication’s only a little part of it, and a greater part is that I’m not doing as much exercise as I should be – partly down to the fact that I’m in a huge amount of pain, because my medication level isn’t high enough to cope with the spinal thing, partly because it gets worse as my weight goes up, and partly because my pharmacy is a fucking useless waste of space and I didn’t have any morphine/MST for a fucking week – but diet’s supposed to be 80% of weight loss. Surely that 80% of eating and tracking and staying within my ProPoints limit should wipe out any lack-of-exercise?

Before leaving his office today, after explaining all of the Weight Watchers ProPoints + weight gain stuff to Dr. David, he said to me:

Don’t lose heart.

I replied, curiously,

How much does a heart weigh…?”

Let's get social:

1 thought on “In Which Tracy’s Medication Changes”

Comments are closed.